MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number ENVEOR-N-US
Medical Device Problem Codes Kinked (1339); Difficult To Position (1467)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic¿s quality laboratory, the delivery catheter system (dcs) capsule was fully open.The handle was intact.The deployment knob was able to retract and advance the capsule.The trigger moved to fully advance and retracted positions and locked in place when released.The tip-retrieval mechanism was intact.The device was returned with the end cap/screw gear snap fit connected.Voids were observed along the proximal end of the capsule.A kink was observed along the distal end of the inner member shaft near the nose cone.Conclusion: the investigation is in progress.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, the valve was recaptured.Fluoroscopy showed a kink in the delivery catheter system (dcs) proximal to the paddle pockets during attempted deployment.There was no separation of the capsule noted.Subsequently, the valve was recaptured, and the system was withdrawn from the patient.A second valve was loaded onto a new dcs and successfully implanted.The patient anatomy was reported to have an angle of 58 degrees.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information was received that the valve was too ventricular upon the first deployment attempt and subsequently was recaptured to position the valve more aortic.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.In the first deployment attempt, the valve required to be recaptured to improve implant position.Various factors could have effected valve positioning, such as patient anatomy or physician experience, and the cause of the suboptimal placement could not be determined with the limited information available.The recapture was a feature of the device that allowed for additional attempts at accurately positioning the valve.It was then indicated that the capsule appeared kinked proximal to the paddle pockets, warranting withdrawal and retrieval of the system from the patient.The observed voids along the proximal end of the capsule indicated delamination between the capsule outer polymer and the nitinol frame.This typically occurred when the capsule was subjected to a bending force potentially after tracking through tortuous anatomy, or if a valve had been misloaded.There were no procedural load check images provided, thus the quality of the load could not be determined at this time.The observed kink may have also resulted from use/handling by the user, but a definitive root cause could not be determined.There was no information to suggest a device quality deficiency related to this event.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENVEO R DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7493708
Report Number2025587-2018-01085
Device Sequence Number10812004
Product Code NPT
UDI-Device Identifier00643169800939
UDI-Public00643169800939
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2018
Device Model NumberENVEOR-N-US
Device Catalogue NumberENVEOR-N-US
Device Lot Number0008911902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer05/30/2018
08/30/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date05/31/2018
09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient Weight88